Advertisement

Rheumatology International

, Volume 19, Issue 5, pp 203–204 | Cite as

Hydroxychloroquine ototoxicity in a patient with rheumatoid arthritis

  • Ü. Seçkin
  • K. Özoran
  • A. Ikinciogullari
  • P. Borman
  • E. E. Bostan
CASE REPORT

Abstract

We report a case of reversible sensineural hearing loss due to hydroxychloroquine (HQ) treatment. The patient was a 34-year-old woman with 1 year of rheumatoid arthritis (RA). She developed reversible hearing loss after 5 months of HQ treatment. Sensineural deafness has previously been reported with chloroquine treatment, but this is the first report of ototoxicity associated with HQ in RA.

Key words Hydroxychloroquine Ototoxicity 

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Ü. Seçkin
    • 1
  • K. Özoran
    • 2
  • A. Ikinciogullari
    • 3
  • P. Borman
    • 2
  • E. E. Bostan
    • 2
  1. 1.Güvenklik cad. No. 113/5, Asagi-Ayranci 066900 Ankara, Turkey e-mail: pinarb@ato.org.tr Fax: +312-432-0-777TR
  2. 2.Department of Physical Medicine and Rehabilitation, Ankara Numune Education and Research Hospital, Ankara, TurkeyTR
  3. 3.Department of Otolaryngology, Head and Neck Surgery, Ankara Numune Education and Research Hospital, Ankara, TurkeyTR

Personalised recommendations